Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

November 2004, Volume 34 Number 11 , p 88 - 88

Author

  • ROSALYN GENDREAU-WEBB RN, BSN

Abstract

Outline

  • What's the situation?

  • What's your assessment?

  • What must you do immediately?

  • What should be done later?



    Graphics

  • Figure. No caption a...

    LETHARGIC AND BREATHING shallowly, Robert White, 23, is brought to the ED by ambulance, accompanied by his mother. Ms. White says she found her son this way on the couch when she got home from an errand. The paramedics have started an I.V. line and administered 100% oxygen via non-rebreather mask and report that they gave Mr. White a dose of naloxone, the antidote for an opioid overdose, with little effect.

    Figure. No caption available. You help transfer him onto a stretcher and quickly assess him: pulse, 60 and regular but weak; BP, 100/50; respirations, 10 and shallow; SpO 2 , 90%; and temperature, 96.6° F (35.9° C). He opens his eyes when you say his name and withdraws appropriately to pain. ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: